Alert archive / Kentucky / Lake Wind Advisories in 2021

Lake Wind Advisory 7, NWS Paducah, KY

September 11, 20214 states

NWS Paducah, KY issued this lake wind advisory at Sep 11, 2021, 4:03 AM CDT for 4 states. It took effect at Sep 11, 2021, 10:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Sep 11, 2021, 4:03 AM CDT (09:03 UTC)
In effect from
Sep 11, 2021, 10:00 AM CDT
Expired
Sep 11, 2021, 6:00 PM CDT
In force
8 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1839 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

154 
WWUS73 KPAH 110903
NPWPAH

URGENT - WEATHER MESSAGE
National Weather Service Paducah KY
403 AM CDT Sat Sep 11 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-112300-
/O.NEW.KPAH.LW.Y.0007.210911T1500Z-210911T2300Z/
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
Including the cities of Mount Vernon, Fairfield, Albion, 
Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, 
Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, 
Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, 
Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, 
Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, 
Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, 
Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville,
Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, 
Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, 
Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, 
and New Madrid
403 AM CDT Sat Sep 11 2021

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM
CDT THIS EVENING...

* WHAT...South winds 10 to 15 mph with gusts to 20 mph expected.

* WHERE...Southeast Missouri, southern Illinois, southwest
  Indiana, and western Kentucky.

* WHEN...From 10 AM this morning to 6 PM CDT this evening.

* IMPACTS...Strong winds and rough chop on area lakes will create
  hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this lake wind advisory went out at Sep 11, 3:57 AM CDT, 6 minutes earlier.

Area forecast discussion, Sep 11, 3:57 AM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
357 AM CDT Sat Sep 11 2021

.SHORT TERM...(Today through Monday night)
Issued at 345 AM CDT Sat Sep 11 2021

Weak mid level energy moving southeast across the area was
responsible for a few light showers or sprinkles east of the
Mississippi River overnight. This activity should largely be east
of the region by sunrise. Thereafter, mainly clear skies should
prevail as high pressure remains in control.

A strengthening pressure gradient will result in a fairly stout
southerly wind from mid morning through the afternoon, with
sustained winds 10 to 15 mph and gusts as high as 20 mph. For this
reason, a Lake Wind Advisory will be in effect from 10 AM until 6
PM today.

While not much sky cover is anticipated over the weekend, the
HRRR smoke forecast indicates a substantial layer of smoke aloft.
As a result, we kept no less than 15 percent sky coverage to
account for what will likely be hazy sunshine through Sunday.

Otherwise, as a ridge of high pressure builds east from the
Plains, expect temperatures to rise to more summerlike readings
through the near term. After highs in the upper 80s today, highs
near 90 are expected Sunday and Monday. Lows through the period
should range in the middle to upper 60s.

.LONG TERM...(Tuesday through Friday)
Issued at 345 AM CDT Sat Sep 11 2021

The main challenge in the long term period is the progression of a
cold front, that will be poised to our northwest at the start of the
period. While differences still remain as to the strength of the
front and timing, there does seem to be a small consensus that
whatever is left of the front, should arrive late Tuesday night into
Wednesday. Ahead of that, on Tuesday, there is a weak disturbance to
our south that is slated to try and move northward during the day.
The deterministic models as well as the ensemble model data suggests
that most of Tuesday should be dry, as the deeper moisture and main
precipitation chances should be to our south. Any development along
the front, should remain well to our northwest. As such, with plenty
of sunshine, we will likely see another day around 90 degrees on
Tuesday.

Tuesday night into Wednesday, we will see PoPs increasing from
northwest to southeast across the area as the front moves toward the
area. The main chances Tuesday night should be across parts of
southwest Illinois and southeast Missouri. As we head into
Wednesday, we will see the rest of the region with increased PoPs,
as whatever is left of the front moves in. The other aspect that
makes the forecast more challenging is the strength of the upper
level flow, and this has been the case now for a few days. The
operational GFS continues to show a weaker upper level shortwave
which actually gets weaker with time. This explains why the front
almost becomes non-existent by Wednesday. The 00Z ECMWF indicates a
bit stronger of a wave and therefore a better chance for more
organized convection. For now, we will cap the PoPs off to 40 or 50
percent to account for this.

For Thursday and Friday, the weather pattern becomes more muddled
with decreased model consistency when it comes to the synoptic
pattern. We are simply left with lots of deeper moisture and
continued warm and humid southerly flow. Highs should remain in the
middle 80s with fairly uncomfortable humidity levels and a 20 to 30
percent chance of showers or storms remaining in the forecast.

&&

.AVIATION...
Issued at 1159 PM CDT Fri Sep 10 2021

Showers have formed northwest of KMVN and are expected to be near
the terminal at the beginning of the forecast period. Mid-level
clouds are moving into Southern Illinois and are expected to
continue through the Quad State overnight, with more cloud
coverage at northern sites. The clouds and a little bit of wind
(3-5 kts) will help avoid fog formation in the overnight hours. A
few mid-level clouds continue tomorrow as the SSW wind increases
to 9-13 kts with gusts of 17-20 kts.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for ILZ075>078-080>094.

MO...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for MOZ076-086-087-100-107>112-114.

IN...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for INZ081-082-085>088.

KY...Lake Wind Advisory from 10 AM this morning to 6 PM CDT this
     evening for KYZ001>022.

&&

SHORT TERM...RJP
LONG TERM...CW
AVIATION...ATL
Hazardous weather outlook, Sep 10, 2:36 PM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
236 PM CDT Fri Sep 10 2021

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-111945-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
236 PM CDT Fri Sep 10 2021

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a chance of thunderstorms Tuesday night through Wednesday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Lake Wind Advisories in Kentucky, 2021Lake Wind Advisories in Illinois, 2021Lake Wind Advisories in Missouri, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.